Alert archive / Illinois / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this red flag warning at Apr 2, 2010, 4:18 PM CDT for 11 counties in Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2010, 4:18 PM CDT (21:18 UTC)
- Expired
- Apr 2, 2010, 7:48 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Clark County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL, Vermilion County, IL
The radar
The Evansville,IN radar (KVWX), 128 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2212 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523 WWUS83 KILX 022118 RFWILX FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE LINCOLN IL 418 PM CDT FRI APR 2 2010 ...RED FLAG WARNING IN EFFECT UNTIL EARLY EVENING... ILZ045-046-055>057-062-063-067-068-072-073-030100- /O.NEW.KILX.FW.W.0001.100402T2118Z-100403T0100Z/ CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-JASPER- CRAWFORD-RICHLAND-LAWRENCE- 418 PM CDT FRI APR 2 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN ILLINOIS...45...46...55...56...57...62...63...67...68 ...72...73 RELATIVE HUMIDITY VALUES HAVE FALLEN TO AROUND 20 TO 25 PERCENT LATE THIS AFTERNOON AND WILL REMAIN IN THIS RANGE UNTIL EARLY EVENING. SOUTHERLY 20 FT WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH WILL ALSO CONTINUE THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BAK
1 follow-up statement
030 WWUS83 KILX 030048 RFWILX FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE LINCOLN IL 748 PM CDT FRI APR 2 2010 ILZ045-046-055>057-062-063-067-068-072-073-030200- /O.CAN.KILX.FW.W.0001.000000T0000Z-100403T0100Z/ CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-JASPER- CRAWFORD-RICHLAND-LAWRENCE- 748 PM CDT FRI APR 2 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE RED FLAG WARNING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN ILLINOIS...45...46...55...56...57...62...63...67...68 ...72...73 WITH THE LOSS OF DAYTIME HEATING...WIND SPEEDS AND RELATIVE HUMIDITY VALUES NO LONGER EXCEED RED FLAG CRITERIA. $$ BAK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this red flag warning went out at Apr 2, 2:08 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 2, 2:08 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 208 PM CDT FRI APR 2 2010 .DISCUSSION... ISSUED 145 PM CDT FRI APR 2 2010 RADAR MOSAIC CONTINUES TO SHOW A RATHER LONG LIVED BOWING SEGMENT TRACKING RAPIDLY NNE ACRS NE IOWA/SE MN AND SW WISCONSIN EARLY THIS AFTERNOON THAT HAS HAD A HISTORY OF PRODUCING WIND DAMAGE AND HAIL. THAT FEATURE IS WELL AHEAD OF THE MAIN SYNOPTIC COLD FRONT THAT WAS PUSHING ACRS WRN IA AND ERN KS. A WELL DEFINED OUTFLOW BOUNDARY FROM THE CONVECTION TO OUR WEST WAS ACRS EAST CNTRL IOWA AND MISSOURI. IN OUR AREA...ANOTHER UNSEASONABLY WARM AND WINDY AFTERNOON IS UNDERWAY WITH TEMPERATURES AGAIN WELL INTO THE 70S WITH THE WARMEST READINGS ACRS THE EAST WHERE NUMEROUS HOLES IN THE HIGH LEVEL CLOUDS WERE NOTED. OCCASIONAL WIND GUSTS ARND 40 MPH WERE COMMON ACRS THE FORECAST AREA EARLY THIS AFTN. FORECAST CONCERNS REVOLVE AROUND THE INCREASING THREAT FOR THUNDERSTORMS THIS EVENING ACRS THE WEST...AND PRECIP CHANCES AND COVERAGE TOMORROW AS THE UPPER WAVE SHIFTS OFF TO OUR NORTHEAST. FURTHER OUT...LOCATION OF FRONTAL SYSTEM EARLY NEXT WEEK BRINGS A RENEWED CONCERN FOR CONVECTION ALONG WITH WELL ABOVE NORMAL TEMPERATURES. ALTHOUGH MODELS HAVE NOT HANDLED THE CONVECTION RACING NNE ACRS IOWA VERY WELL...BOTH THE NAM AND OPERATIONAL GFS SEEM TO BE DOING FAIRLY WELL WITH THE LOCATION AND EXPECTED FROPA ACRS THE AREA LATER TNT AS WELL AS WITH THE COVERAGE OF PRECIP OVERNIGHT. SHORT TERM...TONIGHT THROUGH MONDAY NIGHT HIGH SHEAR LOW CAPE ENVIRONMENT ACRS OUR WEST EARLY THIS EVENING AND THAT IS WHERE THE BETTER CHANCES FOR MORE ORGANZIED STORMS WL BE. IN ADDITION...AREA TO BE IN THE MORE FAVORABLE RIGHT REAR QUAD OF A SPEED MAX AT 250 MB THIS EVENING AND THAT IS WHEN MODELS SUGGEST THE MOST CONCENTRATED AREA OF RAIN AND THUNDERSTORMS OVER THE WEST. MOST OF THE STORM ELEMENTS WILL BE MOVING MORE NORTH THAN EAST THIS EVENING WITH ONLY A SLOW TRANSLATION ACRS THE FCST AREA LATE TNT. HIGHEST POPS WEST THIS EVENING WL SPREAD ACRS THE ENTIRE AREA AFTR MIDNIGHT. MAIN SEVERE THREAT WITH THE 0-6KM SHEAR VALUES OF 60+ KT RANGE WL BE FROM DAMAGING THUNDERSTORM WIND GUSTS MAINLY ACRS THE WESTERN THIRD THIS EVENING. A NARROW RIBBON ON PWAT VALUES OF OVER AN INCH WILL NUDGE NWD INTO THE FCST AREA THIS EVENING SO SOME LOCALLY HEAVY RAINFALL WL BE POSSIBLE AS WELL...ESP OVER THE WEST. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH EWD ACRS THE REMAINDER OF THE FCST AREA SATURDAY MRNG AND BEGIN TO MOVE OUT OF THE EAST BY MID AFTERNOON. THE NAM-WRF STIL INDICATING A POCKET OF INSTABILITY ASSOCIATED WITH SOME COOLER TEMPS ALOFT AND SOME WEAK LOW LEVEL CONVERGENCE ALONG WHAT IS LEFT OF THE COLD FRONT...MOVING ACRS THE AREA DURING THE AFTN...BUT HAS REALLY BACKED OFF ON THE INSTABILITY FROM PREVIOUS MODEL RUNS. HAVE THE HIGHEST POPS IN THE MORNING WITH 30 POPS FOR THE AFTN AND AT THIS POINT AM NOT GOING TO MAKE ANY CHANGES. WEAK SURFACE RIDGING TAKES HOLD FOR SATURDAY NIGHT AND SUNDAY WITH MODELS CONTINUING TO SHOW A WEAK SHORTWAVE AND FRONT PUSHING TO THE NORTH OF US ON EASTER SUNDAY. A WEAK FRONT SHIFTS EWD INTO THE MID-MISSISSIPPI VALLEY WITH MODELS SHOWING SOME WEAK INSTABILITY ALONG THE BNDRY SUNDAY EVENING. THIS WEAK BNDRY SHIFTS SOUTH THRU MONDAY MORNING...BUT THEN IS FCST TO START TO HEAD BACK NORTH AS A WARM FRONT DURING THE AFTN AND EVENING. AS A RESULT WL INCLUDE 30 POPS STARTING MONDAY AFTN AND SHIFT THE HIGHER POPS NORTH AS WELL WITH THE FRONT MONDAY NIGHT. LONG TERM...TUESDAY THROUGH FRIDAY MEDIUM RANGE MODELS SHOWING SOME BETTER CONTINUITY FOR THE FIRST HALF OF THIS FCST PERIOD WITH A TENDENCY FOR THE GFS TO BECOME TOO PROGRESSIVE MIDWEEK AND BEYOND...WITH THE SLOWER ECMWF PREFERRED. NEXT SIGNIFICANT UPPER WAVE FORECAST TO SHIFT INTO THE PLAINS ON TUESDAY WITH AN ASSOCIATED SFC WAVE OVR NRN KS WHICH IS FORECAST TO MOVE INTO THE UPPER MIDWEST BY LATE WED WITH A COLD FRONT DRAPPED JUST TO OUR NORTHWEST BY WED MRNG. BASED ON THE ECMWF TIMING...IT APPEARS THE BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WILL ARRIVE WITH THE FRONT LATER TUE NIGHT INTO WEDNESDAY...WITH POPS LOWERING WED NIGHT INTO THU AS THE UPPER TROF SHIFTS AWAY FROM OUR AREA. AS THE TROF MOVES EAST OF THE LAKES BY LATE IN THE PERIOD...MODELS WERE SUGGESTING THE LONGWAVE TROF TO SET UP TO OUR WEST AGAIN NEXT WEEKEND WHICH WILL CONTINUE TO BRING UNSEASONABLY MILD WX TO THE AREA. SMITH && .AVIATION... ISSUED 1239 PM CDT FRI APR 2 2010 NOT A LOT OF A SHIFT IN THE FORECAST EXCEPT TO ADD THE CHANCE FOR SOME SHOWERS LATER THIS EVENING. SHOULD NOT SEE A SIGNIFICANT INCREASE IN THE TS RISK UNTIL CLOSER TO MIDNIGHT. LEFTOVER CONVECTION AND COLLAPSING STORMS MOVING INTO THE MISS RIVER VALLEY A LITTLE AHEAD OF SCHEDULE. MAIN PUSH OF ENERGY PASSING TO THE NORTH...AND WITH IT THE MAIN CLUSTER OF TS FOR NOW. STILL HOLDING THAT THE MAIN SHOW OF TS FOR ILX TERMINALS WILL BE LATER TONIGHT AND INTO THE EARLY MORNING HOURS. BIG ISSUES FOR TODAY ARE THE STRONG SOUTHERLY WINDS THAT WILL ABRUPTLY SHIFT UPON THE PASSAGE OF THE COLD FRONT LATER THIS EVENING. WITH THE PASSAGE OF THE STORMS...THE WINDS BECOME SOMEWHAT VARIABLE...THEN SOUTHERLY FOR A BRIEF TIME FRAME BEFORE THE SYNOPTIC FRONT ACTUALLY MOVES THROUGH LATER THIS EVENING. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 2, 3:20 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 320 PM CDT FRI APR 2 2010 ILZ063-068-073-031100- CLARK-CRAWFORD-LAWRENCE- 320 PM CDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT WINDY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING. SOUTH WINDS WILL GUST TO NEAR 30 MPH WHICH MAY IMPACT HIGH PROFILE VEHICLES ESPECIALLY ON EAST WEST ROADS. RAIN AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER MIDNIGHT TONIGHT AND CONTINUE INTO SATURDAY. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE. MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FIRST BATCH OF THUNDERSTORMS WILL MOVE EAST INTO INDIANA EARLY SATURDAY AFTERNOON. ADDITIONAL NEW DEVELOPMENT MAY THEN OCCUR LATER IN THE AFTERNOON...WITH STRONG WINDS POSSIBLE FROM SOME OF THE STORMS UNTIL EARLY EVENING. THE WEATHER PATTERN WILL REMAIN UNSETTLED INTO THE MIDDLE OF NEXT WEEK...WITH THE NEXT BEST CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061-062-066-067-071-072-031100- CHAMPAIGN-CLAY-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-JASPER- MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION- 320 PM CDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT WINDY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS. SOUTH WINDS WILL GUST TO NEAR 30 MPH WHICH MAY IMPACT HIGH PROFILE VEHICLES ESPECIALLY ON EAST WEST ROADS. RAIN AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER MIDNIGHT TONIGHT AND CONTINUE INTO SATURDAY. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FIRST BATCH OF THUNDERSTORMS WILL MOVE EAST INTO INDIANA EARLY SATURDAY AFTERNOON. ADDITIONAL NEW DEVELOPMENT MAY THEN OCCUR LATER IN THE AFTERNOON...WITH STRONG WINDS POSSIBLE FROM SOME OF THE STORMS UNTIL EARLY EVENING. THE WEATHER PATTERN WILL REMAIN UNSETTLED INTO THE MIDDLE OF NEXT WEEK...WITH THE NEXT BEST CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027-036-040-041-047-049-050-031100- CASS-FULTON-KNOX-MASON-MORGAN-SCHUYLER-SCOTT- 320 PM CDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT WINDY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS. SOUTH WINDS WILL GUST TO NEAR 30 MPH WHICH MAY IMPACT HIGH PROFILE VEHICLES ESPECIALLY ON EAST WEST ROADS. RAIN AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AS SOON AS LATER THIS EVENING AND CONTINUE INTO SATURDAY MORNING. SOME OF THE STORMS MAY BRING SOME DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOST OF THE THUNDERSTORMS WILL MOVE EAST OF THE AREA BY EARLY SATURDAY AFTERNOON. AN ISOLATED STORM MAY LINGER OR REDEVELOP IN THE AFTERNOON...BUT NO SEVERE STORMS ARE EXPECTED AT THIS TIME. THE WEATHER PATTERN WILL REMAIN UNSETTLED INTO THE MIDDLE OF NEXT WEEK...WITH THE NEXT BEST CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND 10 PM. ILZ028>031-037-038-042-043-048-051>053-031100- CHRISTIAN-DE WITT-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-PEORIA- SANGAMON-STARK-TAZEWELL-WOODFORD- 320 PM CDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT WINDY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS. SOUTH WINDS WILL GUST TO NEAR 30 MPH WHICH MAY IMPACT HIGH PROFILE VEHICLES ESPECIALLY ON EAST WEST ROADS. RAIN AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TONIGHT AND CONTINUE INTO SATURDAY MORNING. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOST OF THE THUNDERSTORMS WILL MOVE EAST OF THE AREA BY EARLY SATURDAY AFTERNOON. AN ISOLATED STORM MAY LINGER OR REDEVELOP IN THE AFTERNOON...BUT NO SEVERE STORMS ARE EXPECTED AT THIS TIME. THE WEATHER PATTERN WILL REMAIN UNSETTLED INTO THE MIDDLE OF NEXT WEEK...WITH THE NEXT BEST CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
Nearby
Red Flag Warnings in Illinois, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.